Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS St. Louis, MO

June 12, 20186 counties in Missouri

NWS St. Louis, MO issued this special weather statement at Jun 12, 2018, 12:39 AM CDT for 6 counties in Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2018, 12:39 AM CDT (05:39 UTC)
Expired
Jun 12, 2018, 1:45 AM CDT
In force
66 min
Issued by
NWS St. Louis, MO

Counties Boone County, MO, Callaway County, MO, Knox County, MO, Moniteau County, MO, Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 159 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2668 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

514 
WWUS83 KLSX 120539
SPSLSX

Special Weather Statement
National Weather Service St Louis MO
1239 AM CDT TUE JUN 12 2018
 
MOZ018-019-026-034-041-042-047-048-050-120645-
Moniteau MO-Audrain MO-Monroe MO-Cole MO-Knox MO-Boone MO-
Callaway MO-Lewis MO-Shelby MO-
1239 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLE...KNOX...
BOONE...WESTERN AUDRAIN...SHELBY...NORTHWESTERN CALLAWAY...
SOUTHWESTERN LEWIS...MONROE AND MONITEAU COUNTIES UNTIL 145 AM CDT...

At 1238 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edina to near Sturgeon to near Cole Camp.
Movement was southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Columbia, Jefferson City, Fulton, Mexico, California, Centralia,
Ashland, Tipton, Holts Summit, Shelbina, Paris, Edina, Columbia
Regional Airport, Hallsville, St. Martins, Auxvasse, Sturgeon,
Clarence, Russellville and New Bloomfield.

This includes Interstate 70 in Missouri between exits 115 and 148.
 
This also includes  Rock Bridge State Park, Finger Lakes State Park,
Union Covered Bridge Historic Site, and Jewell Cemetery Historic
Site.
 
LAT...LON 3868 9262 3892 9250 3898 9257 3914 9249
      3925 9242 3924 9231 3995 9229 3996 9234
      4021 9235 4012 9184 3886 9185 3843 9241
      3843 9262 3860 9284 3868 9284
TIME...MOT...LOC 0538Z 313DEG 33KT 4012 9224 3921 9226 3851 9317 

$$

GKS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 11, 10:45 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 11, 10:45 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1045 PM CDT Mon Jun 11 2018

.UPDATE...
Issued at 835 PM CDT Mon Jun 11 2018

Two ongoing clusters of storms of note this evening.

The first is of more immediate concern as it is affecting our
forecast area in southern IL. This cluster initially developed as
discrete cells near an old frontal boundary and later congealed
into a small MCS that we see now. It is expected to exit around
02z and has already produced a flash flood and multiple severe
threats (hail, wind, possible tornado) along its path. The
remainder of the frontal boundary and outflows kicked out from
this MCS have been quite inactive and the door for them to become
active appears to be rapidly shutting. It looks like most of the
forecast area will be dry for the remainder of this evening.

The second area is a much larger severe weather producing MCS in
southwest IA, northwest MO, and northeast KS. The main thrust of
this MCS and its severe threat should be almost due south, but
CAMs have been consistent in bringing a more northerly component
into our forecast area from the northwest after midnight. It
should be in a weakening stage and may be accompanied by some
gusty non-severe winds and it is hard to determine how well it
will hold up as it tracks east to southeast late tonight. Have
maintained a chance with the highest PoPs in the western and
northwestern CWA.

Min temps overnight will be in the upper 60s to mid 70s.

Otherwise, a weak cold front will track thru the forecast area on
Tuesday and may kick off some afternoon convection for areas
mainly south and east of Saint Louis. Max temps Tuesday will only
be slightly less than persistence with upper 80s and lower 90s.

TES

&&

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 249 PM CDT Mon Jun 11 2018

Concerns through the Tuesday afternoon will pertain to the
thunderstorms potential this afternoon, then again during the day
Tuesday.

Current analysis depicts a nearly stationary boundary stretching
from near the IA/MO border eastward through IL/IN region. This
originated a bit further south early this morning, before
meandering northward this afternoon. This is likely to become the
focus for initial convection early this afternoon and into the
evening, where moisture convergence is maximized and instability
gradients reside. Expecting a narrow corridor more focused
development.

Given precipitable water values in excess of 1.5 inches through
the region, along with relatively weak flow, locally heavy rain
with localized ponding is a concern. However, confidence is low
that similar areas affected by yesterday's training rainfall will
be impacted again today. Best potential remains a bit further
north into central IL, where highest rainfall totals were
received. Therefore, held off on any watch products at this time
and will keep an eye on this evening's development.

Further south of the this boundary, sct/isolated convection is
possible and will be more diurnally driven. Expect activity to be
shorter lived and wane after sunset. Good instability with
MUCAPEs around 3k J/kg or better may give rise to a strong storm
with any severe potential being isolated.

Well-organized convection is expected to remain well west of the
forecast area through western MO, originating along a cold front
in the central plains. There is the potential for an MCS to
materialize and dive almost due south. The northern extent of the
line may reach central Missouri late tonight, but given better
support to the west, expecting this to weaken as it spreads out to
the east.

The cold front pushes into the bi-state area during the day
Tuesday. Pending convection may impact tomorrow's thunderstorms
with any residual cloud cover. Front should be positioned through
eastern Missouri by early afternoon with better potential for
development east of the Mississippi River Tuesday afternoon.

Maples

.LONG TERM...  (Tuesday Night through Next Monday)
Issued at 249 PM CDT Mon Jun 11 2018

Tuesday's frontal boundary will continue to slowly slip south and
east through Wednesday. Scattered showers and thunderstorms are
possible along and ahead of the front. As is common for this time
of year, forward progression of the front could slow or stall.
Expect southern sections of Missouri and Illinois to have a better
potential from afternoon storms before the boundary clears the
area.

Surface high pressure builds in through the middle of the week and
will effectively limit rain potential. An upper ridge is still
well-advertised to develop from the mid to late week period. This
is likely to keep the main storm track outside the area. Main
story late this week into the weekend will be the building heat
with temperatures that may climb well into the 90s.

Maples

&&

.AVIATION...  (For the 06z TAFs through 06z Tuesday Night)
Issued at 1045 PM CDT Mon Jun 11 2018

VFR conditions, outside of thunderstorms, will prevail at the TAF
sites thru the valid period. MCS rolling thru northwest MO will
kick off a weakening component that should affect near COU and UIN
but very uncertain on surviving to STL metro sites and will
continue to hold off on mention with better chance ahead of weak
cold front during peak heating Tuesday afternoon. Otherwise, look
for light south winds to gradually veer thru the valid period to
NW behind the front.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 11, 10:47 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
1047 PM CDT Mon Jun 11 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
1047 PM CDT Mon Jun 11 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight

The chance for thunderstorms continues overnight. Isolated strong
storms are possible with gusty winds in portions of central and
northeast Missouri.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The chance for thunderstorms will continue for parts of the
forecast area until Friday.

Isolated strong to severe storms are possible Tuesday and Tuesday
evening across southeast Missouri and southwest Illinois. The
primary threats are large hail and damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

TES

In the hours before

Local storm report, Jun 11, 8:16 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     1 NW SALEM              38.65N 88.97W
06/11/2018  E48 MPH          MARION             IL   AWOS

&&

TILLY
Local storm report, Jun 11, 8:51 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     2 S TONTI               38.64N 88.98W
06/11/2018                   MARION             IL   TRAINED SPOTTER

            SPOTTER REPORTED 4 TO 16 INCH TREE LIMBS
            DOWN. TIME ESTIMATED FROM RADAR.

&&

AE
Local storm report, Jun 11, 8:58 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      3 S PATOKA              38.72N 89.10W
06/11/2018                   MARION             IL   CO-OP OBSERVER

            HIGHWAY 51 CLOSED DUE TO WATER OVER THE
            ROAD. TIME OF CLOSURE ESTIMATED.

&&

TILLY
Local storm report, Jun 11, 9:12 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HEAVY RAIN       1 S IUKA                38.60N 88.79W
06/11/2018  E2.30 INCH       MARION             IL   TRAINED SPOTTER

&&

TILLY
Local storm report, Jun 11, 10:20 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     ODIN                    38.62N 89.05W
06/11/2018                   MARION             IL   PUBLIC

            TREE DAMAGE. TYPE AND SIZE UNKNOWN.

&&

TES
Special weather statement, Jun 12, 12:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
1239 AM CDT TUE JUN 12 2018

MOZ018-019-026-034-041-042-047-048-050-120645-
Moniteau MO-Audrain MO-Monroe MO-Cole MO-Knox MO-Boone MO-
Callaway MO-Lewis MO-Shelby MO-
1239 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLE...KNOX...
BOONE...WESTERN AUDRAIN...SHELBY...NORTHWESTERN CALLAWAY...
SOUTHWESTERN LEWIS...MONROE AND MONITEAU COUNTIES UNTIL 145 AM CDT...

At 1238 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edina to near Sturgeon to near Cole Camp.
Movement was southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Columbia, Jefferson City, Fulton, Mexico, California, Centralia,
Ashland, Tipton, Holts Summit, Shelbina, Paris, Edina, Columbia
Regional Airport, Hallsville, St. Martins, Auxvasse, Sturgeon,
Clarence, Russellville and New Bloomfield.

This includes Interstate 70 in Missouri between exits 115 and 148.

This also includes  Rock Bridge State Park, Finger Lakes State Park,
Union Covered Bridge Historic Site, and Jewell Cemetery Historic
Site.

LAT...LON 3868 9262 3892 9250 3898 9257 3914 9249
      3925 9242 3924 9231 3995 9229 3996 9234
      4021 9235 4012 9184 3886 9185 3843 9241
      3843 9262 3860 9284 3868 9284
TIME...MOT...LOC 0538Z 313DEG 33KT 4012 9224 3921 9226 3851 9317

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:02 PM CDTSpecial Weather StatementLSXBond28 min
Jun 11, 7:33 PM CDTSpecial Weather StatementLSXFayette42 min
Jun 11, 7:58 PM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington47 min
Jun 11, 8:01 PM CDTFlash Flood WarningLSXBond, Clinton, Fayette, Marion6 hr
Jun 12, 2:44 AM CDTSpecial Weather StatementLSXMontgomery61 min
Jun 12, 4:27 AM CDTAreal Flood AdvisoryLSXFayette, Marion3 hr
Jun 12, 5:27 AM CDTFlash Flood WarningLSXFayette, Marion6 hr
Jun 12, 6:31 AM CDTFlash Flood WarningLSXFayette5 hr
Jun 12, 12:29 PM CDTRiver Flood WarningLSXFayette4 days

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.